Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Do I have to take my meds at the same time every day?
Oct 10, 2007

I take Truvada, Reyataz, Norvir with dinner each night. I am concerned about whether I am running the risk of developing resistance if I take my meds at 6pm one night but do not take them until 8pm the following night because I have dinner later.

Do I have to take my meds at the exact same time? How concerned should I be if I am eating 2 hours earlier or later from one night to the next?

Thanks, Leonardo

Response from Dr. Sherer

You should only take a final answer to this question from your doctor. It is important that you talk about these kinds of irregularities in your adherence schedule and that together you agree on a plan that meets your needs while respecting his or her plan for your health.

My opinion is that two hours on either side of a standard time for dosing with boosted atazanavir (i.e. Reyataz plus Norvir) is acceptable. My priority in this instance would be to ensure that you were able to take the medication with a meal, as GI side effects such as nausea and diarrhea are less frequent when you take this regimen with a meal. The pharmacology of the drugs you are taking will safely allow for intervals of 22 - 26 hours. However, I would urge you not to delay any longer than that (i.e. over 26 hours between doses), and, if possible, I would encourage you to find a working compromise that allows you to take the dose every 24 hours, as recommended.

And, as above, please discuss this question and the above response with your doctor.


Previous
start meds
Next
resistance...viralloads

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement